Alert archive / New Mexico / Flash Flood Warnings in 2000

Flash Flood Warning 6, NWS Albuquerque, NM

June 22, 2000Lincoln County, New Mexico

NWS Albuquerque, NM issued this flash flood warning at Jun 22, 2000, 12:14 PM MDT for Lincoln County, New Mexico. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 22, 2000, 12:14 PM MDT (18:14 UTC)
Expired
Jun 22, 2000, 2:15 PM MDT
In force
2 hr
Issued by
NWS Albuquerque, NM
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Lincoln County, NM

The radar

The Holloman AFB radar (KHDX), 73 km from the middle of the area, began a volume at 18:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 6.2 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 12:00Z on 2000-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 12:00Z on 2000-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
-253 J/kg
Mixed-layer LCL
2356 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
1 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS55 KABQ 221816
FFWABQ
NMC027-222015-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1214 PM MDT THU JUN 22 2000

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTH CENTRAL LINCOLN COUNTY IN CENTRAL NEW MEXICO

* UNTIL 215 PM MDT

* AT 1207 PM MDT...LAW ENFORCEMENT OFFICIALS REPORTED HEAVY RAINS    
  OVER SOUTH CENTRAL LINCOLN COUNTY NEAR FORT STANTON...OR ABOUT 10  
  MILES NORTHEAST OF RUIDOSO. THE AREA OF HEAVY RAIN WAS NEARLY      
  STATIONARY. RUNOFF FROM THESE HEAVY RAINS WILL FLOW DOWN EAGLE     
  CREEK THROUGH FORT STANTION AND LINCOLN.

* THE THUNDERSTORM WITH EXCESSIVE RAINFALL WILL BE...
  OVER RURAL SOUTHERN LINCOLN COUNTY 
  OVER RURAL CENTRAL LINCOLN COUNTY 

DO NOT CAMP ALONG STREAMS AND RIVERS. REMAIN ALERT WHEN HIKING IN
STEEP...NARROW CANYONS.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY.

LAT...LON 3348 10563 3341 10555 3345 10526 3359 10543

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Jun 22, 3:40 AM MDT, 8 hours 34 minutes earlier.

Area forecast discussion, Jun 22, 3:40 AM MDT, 8 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
340 AM MDT THU JUN 22 2000

NOTICED SOME LOW CLOUDS MOVING INTO UNION COUNTY AND STEADILY
SPREADING WEST. WILL MENTION LOW CLOUDS ACROSS THE FAR NE AND
PORTIONS OF EAST AS WELL A NORTHEAST HIGHLANDS...IF CLOUDS MAKE IT
THAT FAR WEST.

UPPER SUB-TROPICAL RIDGE TO BUILD AND SETTLE OVER THE STATE THE NEXT
48 HRS. WEAK DISTURBANCES CIRCULATING AROUND THE PERIMETER OF THE
HIGH WILL ENHANCE DAILY CONVECTION. IT IS ALWAYS HARD TO PICK OUT AND
TIME THESE MINOR DISTURBANCE. MODELS VARY GREATLY IN TRACKING AND
HANDLING THESE WEAK UPPER LOWS...HOWEVER ONE THAT IS EVIDENT ON SAT
PICS IS LOCATED OVER SE CA/WRN AZ. NGM-ETA SHOW THIS LOW ROTATING
N-NE OVER AZ TDY AND ACROSS THE 4-CORNERS ON FRI. THIS WILL ALLOW FOR
THE BEST CHANCE OF TSTMS OVER THE WEST TODAY WITH SOME INCREASE OVER
THE NW AND NORTHERN MTNS. CHANCES INCREASE FURTHER OVER THE NW AND N
ON FRIDAY AS THE LOW TRACKS NE. PRECIPIABLE H20 ALSO INCREASES FROM A
LOW OF .25 TO .75 INCHES IN 48 HOURS.

IN THE MOST PART, GARDEN VARIETY TSTMS IN ALL ZONES THROUGH THE FCST
PERIOD WITH A FEW PRODUCING BRIEF HEAVY RAIN. TSTMS WILL FIRST POP UP
OVER THE MTNS AND EASTERN SLOPES AND DRIFT EAST OVER THE VALLEYS LATE
IN THE DAY AND LINGERING TO AROUND MIDNIGHT. FOR THE BURN AREAS...
WILL MENTION MODERATE CHANCES FOR FLASH FLOODING WITH THE GENERAL
700MB FLOW THIS AFTN AVERAGING 10-15 MPH FROM THE WEST.

TEMPS WILL BE NEAR SEASONAL AVERAGES WITH GUIDANCE CONTINUING TO
HANDLE THIS OK.

WILL LET CURRENT EXTENDED RIDE AS IS. MRF AND NOGAPS STILL BRING
ANOTHER BACKDOOR SURGE INTO THE NE SUNDAY WITH A MODEST INCREASE IN
MOISTURE SPREADING WEST SUN NIGHT/MONDAY. GB

ABQ BB 090/062 090/063 092 49122
SAF BB 088/054 088/055 090 49233
TCC BB 095/063 095/065 095 49121

.ABQ...NONE.

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 3:48 PM MDTSevere Thunderstorm WarningABQCurry, Roosevelt57 min

Nearby

Flash Flood Warnings in New Mexico, 2000Every flash flood warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.